View Single Post
Old 07-27-2008, 06:47 AM   #2
Travis from MN Travis from MN is offline
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Tegretol causing osteoporosis, anyone know?

I had just noticed Teg had a warning on it when a doctor that I dropped after one visit tried getting me on Felbatol (has a "black flag" warning for aplastic anemia). I found out Teg had a similar warning, but not nearly the risk level, nor had it been pulled from the shelf like Felbatol had briefly been.

Best advice it to talk to your Doctor about it. They usually know a lot of the research on the medications and can answer your questions in depth.

I've been on Teg since 81 as a child. No prolonged problems caused by the medication in my case if that helps calm you at all.

I'm on your mindset for the most part. If it is not broke, don't fix it (for changing meds).

Do they (doctors) have you on any Over the counter calcium supplements, or (anything else?) to help with the bone issues or daily vitamins? (the latter never hurts). As long as they know about your medications I hope they did their research.

--Travis